Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A hereditarily $\ell_1$ subspace of $L_1$ without the Schur property

Author: M. M. Popov
Journal: Proc. Amer. Math. Soc. 133 (2005), 2023-2028
MSC (2000): Primary 46B20; Secondary 46E30
Published electronically: January 21, 2005
MathSciNet review: 2137868
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\infty > p_1 > p_2 > \cdots > 1$. We construct an easily determined $1$-symmetric basic sequence in $\Bigl( \sum\limits_{n=1}^{\infty} \oplus \ell_{p_n} \Bigr)_1$, which spans a hereditarily $\ell_1$ subspace without the Schur property. An immediate consequence is the existence of hereditarily $\ell_1$subspaces of $L_1$ without the Schur property.

References [Enhancements On Off] (What's this?)

  • 1. P. Azimi and J. N. Hagler, Examples of hereditarily $\ell_1$ Banach spaces failing the Schur property, Pacif. J. Math. 122 (2)(1986), 287-297. MR 0831114 (87f:46030)
  • 2. J. Bourgain, $\ell_1$-subspaces of Banach spaces. Lecture notes. Free University of Brussels.
  • 3. J. Bourgain and H. P. Rosenthal, Martingales valued in certain subspaces of $L^1$, Isr. J. Math. 37 (1-2) (1980), 54-75. MR 0599302 (82g:46044)
  • 4. William B. Johnson and Joram Lindenstrauss, Basic concepts in the geometry of Banach spaces, Handbook of the geometry of Banach spaces, Vol. I, North-Holland, Amsterdam, 2001, pp. 1–84. MR 1863689,
  • 5. Joram Lindenstrauss and Lior Tzafriri, Classical Banach spaces. I, Springer-Verlag, Berlin-New York, 1977. Sequence spaces; Ergebnisse der Mathematik und ihrer Grenzgebiete, Vol. 92. MR 0500056
  • 6. J. Lindenstrauss and L. Tzafriri, Classical Banach spaces. II, Springer-Verlag, Berlin-Heidelberg-New York, 1979. MR 0540367 (81c:46001)
  • 7. H. P. Rosenthal, Convolution by a biased coin, Altgeld Book (Univ. of Illinois),II, 1975/76.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46B20, 46E30

Retrieve articles in all journals with MSC (2000): 46B20, 46E30

Additional Information

M. M. Popov
Affiliation: Department of Mathematics, Chernivtsi National University, str. Kotsjubyn’skogo 2, Chernivtsi, 58012 Ukraine

Keywords: Schur property, the space $L_1$
Received by editor(s): August 24, 2003
Received by editor(s) in revised form: February 26, 2004
Published electronically: January 21, 2005
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society